Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 293, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 15, 2016, 9:29 AM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 9:29 AM CDT (14:29 UTC)
- Expired
- Jul 15, 2016, 9:59 AM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
Counties Collin County, TX, Fannin County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
252
WUUS54 KFWD 151429
SVRFWD
TXC085-147-231-151515-
/O.NEW.KFWD.SV.W.0293.160715T1429Z-160715T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
929 AM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1015 AM CDT
* AT 928 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWRY
CROSSING...OR NEAR MCKINNEY...MOVING EAST AT 45 MPH.
HAZARD...65 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS AND EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PLANO...MCKINNEY...RICHARDSON...ALLEN...WYLIE...GREENVILLE...
SACHSE...MURPHY...ROYSE CITY...ANNA...FAIRVIEW...PRINCETON...
LUCAS...PARKER...FARMERSVILLE...VAN ALSTYNE...LEONARD...
LOWRY CROSSING...CADDO MILLS AND CELESTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
THIS STORM HAS PRODUCED WIND DAMAGE ACROSS DENTON AND AND WESTERN
COLLIN COUNTIES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
IF ON OR NEAR LAKE LAVON...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM. HIGH WINDS AND WAVES CAN CAPSIZE BOATS.
&&
LAT...LON 3298 9615 3298 9651 3299 9665 3340 9670
3340 9639 3347 9638 3351 9617
TIME...MOT...LOC 1428Z 263DEG 38KT 3320 9657
HAIL...<.75IN
WIND...65MPH
$$
BAIN1 follow-up statement
873
WWUS54 KFWD 151459
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 AM CDT FRI JUL 15 2016
TXC085-147-231-151508-
/O.CAN.KFWD.SV.W.0293.000000T0000Z-160715T1515Z/
COLLIN TX-FANNIN TX-HUNT TX-
959 AM CDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR COLLIN...SOUTHWESTERN FANNIN
AND NORTHWESTERN HUNT COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS OF UP TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3298 9615 3298 9651 3299 9665 3340 9670
3340 9639 3347 9638 3351 9617
TIME...MOT...LOC 1456Z 263DEG 38KT 3324 9619
$$
BAINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:50 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 15, 6:50 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 650 AM CDT FRI JUL 15 2016 .AVIATION... /12Z TAFS/ A somewhat challenging aviation forecast today, as a convectively induced MCV from overnight storms across Oklahoma slowly tracks east across the Red River Valley. The bulk of convection through midday should be confined to areas just north of the DFW terminals, however an outflow boundary has shifted south into the DFW area. With daytime heating expected to increase in the next 3-6 hours and through coordination with our CWSU partners, will leave VCTS/CB wording at all DFW terminals through 16Z, then hold VCSH in through 19Z. Patchy MVFR cigs around 2.5 kft should mix out after mid morning and not be an issue. Will prevail a south flow at all DFW terminals as well, as any outflows on ITWS have been 10 kts or less and will likely readily mix out to not have much of an effect on arrivals and departures. That said, the NW and NE cornerposts will likely result in some delays this morning due to ongoing convection. For Waco...prevailing south flow with VFR conditions will persist through tonight. Brief MVFR cigs around 2.5 kft through 15Z will be possible before strong mixing occurs. The aforementioned MCV tracking across the Red River Valley will have little effect of producing convection this far south. We will not advertise MVFR cigs late tonight or early Saturday a.m., as it appears low level flow in the boundary layer will be below 20 kts. MVFR cigs are expected to remain south of all airports and across south-central to southeast Texas Saturday a.m. 05/ && .PREV DISCUSSION... /ISSUED 321 AM CDT FRI JUL 15 2016/ An upper level ridge centered over the Southwest U.S. continues to create northwest flow aloft across the Southern Plains. Subtle disturbances within the northwest flow have produced enough lift to generate convection across the Plains, which is not unusual this time of year when it doesn't take much in the way of upper level support to produce thunderstorms. Outflow from a diminished MCS is generating isolated storms early this morning over Montague and Cooke Counties. A second complex of storms over Central Oklahoma is dropping south along I-35 and will likely affect the rest of the Red River Counties before diminishing. The POP gradient will again be oriented north-south with with the best POPs along the Red River diminishing to slight chance along I-20. Activity is expected to remain sub-severe but could still produce occasional outflow wind gusts 40-50 MPH, brief heavy rain and cloud-to-ground lightning. Dewpoint temperatures remained a little higher yesterday than I had anticipated, which prevented more widespread 100 degree high temps from occurring. Similar to yesterday, temperatures should again climb into the upper 90s across the majority of the forecast area this afternoon with a few triple digits expected across the western counties. Unfortunately, the higher dewpoints still mean that heat indices will reach 100-105 across just about all of the region during the peak heating hours. Several spots will again flirt with heat advisory criteria, so as always it is recommended that folks take all the necessary heat safety precautions if partaking in outdoor activities this weekend. At this time it looks like the lack of more widespread 105+ apparent temperatures will preclude the need of a heat advisory. A chance of storms across the northern counties associated with the remnants of convective complexes in the Southern Plains is expected again tonight. A slight chances of storms will be limited to the eastern-most counties of the area Saturday, then all activity should come to an end by Sunday as the ridge over the Southwest expands eastward across the Central and Southern Plains. Increasing heights will lead to better chances of triple digit high temperatures across the area next week, particularly during the mid and latter part of the week. The seabreeze may become active to the southeast of the area during the extended part of the forecast, and could generate isolated convection across the southern CWA. Typical Texas Summer weather is expected across the rest of the region where it will remain hot and dry. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 98 78 98 79 98 / 40 20 5 5 5 Waco 99 75 98 77 98 / 10 10 5 5 5 Paris 96 76 97 76 98 / 60 20 20 10 5 Denton 97 77 98 77 97 / 40 20 10 5 5 McKinney 96 77 98 77 97 / 50 20 10 5 5 Dallas 98 79 99 79 98 / 40 20 10 5 5 Terrell 96 76 97 77 97 / 30 20 10 5 5 Corsicana 97 76 97 77 98 / 10 10 10 5 5 Temple 99 74 98 75 97 / 10 10 5 5 5 Mineral Wells 99 75 99 76 98 / 30 20 5 0 5 && .FWD Watches/Warnings/Advisories... None. && 05/30
Hazardous weather outlook, Jul 15, 3:19 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 319 AM CDT FRI JUL 15 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 319 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THE HIGHEST CHANCES WILL OCCUR OVER COUNTIES ADJACENT OT THE RED RIVER. CLOUD TO GROUND LIGHTNING AND VERY GUSTY WINDS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM BRECKENRIDGE TO ATHENS TONIGHT. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY EAST OF A LINE FROM BONHAM TO HEARNE. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO AREAS SOUTHEAST OF A LINE FROM TEMPLE TO CORSICANA TO ATHENS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 8:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HAIL BRIDGEPORT 33.22N 97.77W
07/15/2016 E0.75 INCH WISE TX BROADCAST MEDIALocal storm report, Jul 15, 8:27 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST 1 NW DECATUR 33.24N 97.61W
07/15/2016 E60 MPH WISE TX TRAINED SPOTTER
ESTIMATED 60 MPH WINDS AND SOME URBAN FLOODING ON
MULBERRY STREET IN DECATUR.Special weather statement, Jul 15, 8:41 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 841 AM CDT FRI JUL 15 2016 TXZ103-118-119-151415- DALLAS TX-TARRANT TX-DENTON TX- 841 AM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...SOUTHERN DENTON AND NORTHERN TARRANT COUNTIES UNTIL 915 AM CDT... AT 840 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SOUTHLAKE...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...FORT WORTH...PLANO...IRVING...CARROLLTON...FRISCO... DENTON...LEWISVILLE...FLOWER MOUND...EULESS...BEDFORD...GRAPEVINE... HALTOM CITY...KELLER...COPPELL...HURST...THE COLONY... FARMERS BRANCH...SOUTHLAKE AND WATAUGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3324 9684 3282 9684 3281 9745 3325 9730 TIME...MOT...LOC 1340Z 269DEG 34KT 3299 9713 BAIN
Local storm report, Jul 15, 8:55 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 4 SE PONDER 33.14N 97.25W
07/15/2016 65 DENTON TX NWS EMPLOYEE
OVER 60 MPH WINDS REPORTED SE OF PONDER AND SW OF
DENTON. PATIO FURNITURE BEING BLOWN DOWN IN THE ROBSON
RANCH AREA.Local storm report, Jul 15, 9:13 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 4 NE FLOWER MOUND 33.07N 97.04W
07/15/2016 DENTON TX TRAINED SPOTTER
LARGE TREE LIMBS/BRANCHES DOWN (>=2"). MINOR STREET
FLOODING ON CROSS TIMBERS RD IN FLOWER MOUNDSpecial weather statement, Jul 15, 9:14 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 AM CDT FRI JUL 15 2016
TXZ119-151500-
DALLAS TX-
914 AM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 1000 AM
CDT...
AT 913 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HIGHLAND PARK...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...GARLAND...IRVING...GRAND PRAIRIE...MESQUITE...CARROLLTON...
RICHARDSON...ROWLETT...DESOTO...CEDAR HILL...WYLIE...COPPELL...
DUNCANVILLE...LANCASTER...FARMERS BRANCH...BALCH SPRINGS...
UNIVERSITY PARK...SACHSE...SEAGOVILLE AND ADDISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3298 9652 3255 9653 3255 9689 3274 9704
3282 9703 3299 9692
TIME...MOT...LOC 1413Z 299DEG 34KT 3284 9683
BAINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:18 AM CDT | Special Weather Statement | FWD | Young | 42 min |
| Jul 15, 1:02 AM CDT | Special Weather Statement | FWD | Eastland, Jack, Montague, Palo Pinto, Stephens, Young | 43 min |
| Jul 15, 2:29 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 61 min |
| Jul 15, 3:03 AM CDT | Special Weather Statement | FWD | Denton | 42 min |
| Jul 15, 5:22 AM CDT | Special Weather Statement | FWD | Wise | 23 min |
| Jul 15, 5:27 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 43 min |
| Jul 15, 5:37 AM CDT | Special Weather Statement | FWD | Hunt | 38 min |
| Jul 15, 6:14 AM CDT | Special Weather Statement | FWD | Denton | 46 min |
| Jul 15, 6:16 AM CDT | Special Weather Statement | FWD | Montague | 44 min |
| Jul 15, 6:37 AM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jul 15, 6:57 AM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 33 min |
| Jul 15, 7:18 AM CDT | Flash Flood Warning | FWD | Jack, Montague, Wise | 3 hr |
| Jul 15, 7:22 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 53 min |
| Jul 15, 7:45 AM CDT | Special Weather Statement | FWD | Denton | 45 min |
| Jul 15, 8:05 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 55 min |
| Jul 15, 8:23 AM CDT | Areal Flood Advisory | FWD | Collin, Cooke, Denton, Grayson | 3 hr |
| Jul 15, 8:41 AM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Jul 15, 8:50 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 55 min |
| Jul 15, 9:02 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jul 15, 9:14 AM CDT | Special Weather Statement | FWD | Dallas | 46 min |
| Jul 15, 9:36 AM CDT | Special Weather Statement | FWD | Rockwall | 39 min |
| Jul 15, 10:04 AM CDT | Areal Flood Advisory | FWD | Dallas | 116 min |
| Jul 15, 11:59 AM CDT | Special Weather Statement | FWD | Ellis | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.